Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 2, 2005, 6:54 PM EDT for Burke County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 2, 2005, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 022254 SVRCAE GAC033-022330- /O.NEW.KCAE.SV.W.0089.050602T2254Z-050602T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 654 PM EDT THU JUN 2 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURKE COUNTY IN EAST CENTRAL GEORGIA * UNTIL 730 PM EDT * AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF WAYNESBORO...MOVING NORTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... WAYNESBORO... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3288 8222 3291 8203 3310 8197 3312 8224 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:27 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 2, 3:27 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 327 PM EDT THU JUN 2 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... SLOW MOVING WARM FRONT RIGHT ACROSS THE CAE CWA THIS AFTERNOON. WINDS AT CAE STILL OUT OF THE NORTH AT 7-8 KT BUT SOUTHERLY 6-7 KT AT OGB WHERE THUNDERSTORMS HAVE FIRED UP. NO STRONG STORMS YET. CAE LAPS SOUNDING IS MARGINAL AT BEST. A LOT OF MOISTURE WITH PW 1.93 INCH BUT LIS -2...CAPES <500...TOTALS 45. SO WILL HAVE TO WATCH. WITH PLENTY OF MOISTURE AND SERIES OF RIPPLES IN UPPER SOUTHWEST FLOW MOVING THROUGH...ONE THIS EVENING AND ANOTHER NEAR MIDNIGHT. PLAN ON 70 PERCENT POPS TONIGHT. UPPER LOW/TROUGH LIFTS OUT FRIDAY MORNING AND PULLS COOLEST H8 AIR OVER THE AREA FRIDAY AFTERNOON. SO WILL KEEP LIKELY POPS AT 60 PERCENT FOR FRIDAY. TEMPERATURES SHOULD BE HIGHER WITH LOWS IN THE UPPER 60S TONIGHT AND LOWER 80S FRIDAY. WILL LOWER CHANCES TO 30 PERCENT FRIDAY NIGHT AS UPPER TROUGH SWINGS ON THROUGH EARLY IN THE EVENING. UPPER RIDGE BUILDS IN FRIDAY NIGHT AND SATURDAY WITH LOWER POPS AT 20 PERCENT. TEMPERATURES RISE WITH SATURDAY HIGHS IN THE UPPER 80S. && .LONG TERM (SUNDAY THROUGH THURSDAY)... UPPER RIDGE OVER AREA SUNDAY. AGAIN WITH ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. SHORT WAVE APPROACHES MONDAY AND WILL INCREASE CHANCES TO 30 PERCENT. ALSO 30-40 PERCENT CHANCE SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY AS TROUGHINESS RETURNS TO THE EAST COAST REGION. HIGH TEMPERATURES UP TO NEAR 90 SUNDAY AND MONDAY...THEN THE UPPER 80S TUESDAY THROUGH THURSDAY, && .AVIATION... WEAK LOW PRESSURE WAVE IN SOUTHWESTER GEORGIA WILL MOVE NORTHEAST OF CENTRAL SOUTH CAROLINA ALONG A STALLED FRONTAL BOUNDARY. THIS SHOULD RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVERNIGHT. CAE AND CUB ARE CLOSE TO THE FRONT AND SHOULD SEE MVFR TO IFR THROUGH THE NIGHT BECOMING VFR BY LATE MORNING FRIDAY. OGB...DNL...AND AGS SHOULD BE MVFR THROUGH THE NIGHT WITH IFR IN THUNDERSTORMS BECOMING VFR BY LATE MORNING FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 07/07/04
Hazardous weather outlook, Jun 2, 4:43 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 443 AM EDT THU JUN 2 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030843- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 443 AM EDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.